MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EM TIBIAL ALIGNMENT TUBE MACRO; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. EM TIBIAL ALIGNMENT TUBE MACRO; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 74016232
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a tka surgery, a pin of a em tibial alignment tube macro loosened and completely fell out.This was noticed after the proximal tibia cut was made and the instrument was laid on a back table.It is unknown if there was a significant delay in surgery, and if there was a smith and nephew back up device available.No patient injury was reported.No other complications reported.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment was returned for evaluation.A visual inspection was conducted and confirmed the pin and spring that connects to the device is broken off the returned em tibial alignment tube macro.The broken pieces were returned with the device.A review of complaint history did not reveal additional complaints for the listed batch.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
EM TIBIAL ALIGNMENT TUBE MACRO
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11781866
Report Number1020279-2021-03792
Device Sequence Number16938785
Product Code LXH
UDI-Device Identifier00885556735480
UDI-Public885556735480
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number74016232
Device Lot Number20HTN0040
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2021
Initial Date Received by Manufacturer 04/13/2021
Supplement Date Received by Manufacturer10/12/2021
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1